I just started Paxil 3 days ago. So far I've felt tired, sluggish, stomach ache and running to the bathroom... Not in a good sense. I start getting panic attacks thinking about taking it. This is the first time I've been on anything in the last 4 years. I can't sleep. I have Xanax and Vicodin... Can I take one of those to sleep? Will I be able to live a normal life of a 23 year old on this medicine? I have an 18 month old little girl and a supportive fiancée.. I don't want to withdraw from them and lose this time with them because I'm selfishly depressed and can't control it. Any advice?
Hello KrisNH. Please give the Paxil some time to do its work. The reactions you are going through are common ones. The longer on the Paxil, as is the case in most all psychiatric medications, the less and easing up of the side effects. Paxil can take up to 5 weeks a period of time to feel its full potential . I hope that you get to feeling better shortly Regards pledge
Hello krisNH. The side effects will go away. Try taking it with food of you haven't.
Yes, you can live a normal life. If you are receiving therapy at the same time you will find that Anxiety is treatable these days and you will be feeling much better by learning how it works in you and what you can do about it.
We are not physicians. Only your doctor knows your full health. Give a quick call and find out if you can take the Xanax. Without knowing your dose of Xanax and the dose of Paxil we could not guess. Hang in there a bit longer until you can check with your doctor. Vicodin should not be used to knock you out. That could be dangerous to take.
I admire your desire to feel better and be there for your family. You can and will have this. It takes time and within a month you will see a difference. Even more so as time goes by. Wishing you sweet dreams, Karen
I have not taken Paxil before but I am on Lithium with Manerix. The Lithium side effects were trembling really bad, needed two hands to hold coffee and could not write my name. It finally went away and these meds work wonderfully for me. I am no longer suffering from major depression and anxiety and have my life back.
I have been on Paxil (and Xanax nightly) for 23 years. I have major panic disorder and depression.
Other than being a bit sleepy and hungry, the Paxil has been great. It made me nauseated the first two weeks, and I slept all the time, but I will be on it for the rest of my life (I'm female 57). :0)
Are you taking it for depression? I have tried Paxil, Zoloft, Prozac, you name it. Paxil and Prozac made me have mania moods where I did not trust myself, or gave me weird thoughts. Other meds just made me lazy and depressed. I have suffer from axiety and panic attacks all my life. Xanax is the only drug that has helped me. Valium, librium did at times when I could not get a doctor to give me xanax. If you have xanax, the doctors sometimes that I dealt with wanted me to try those alone or with something like xanax. It just made me all over the place. Xanax is made specifically for panic attacks. It's just easy to abuse and overdose if not careful. If a person uses it for its purpose because they suffer from something that has caused the panic attacks. And finds an understanding doctor, and trust you. Xanax is all a person needs for panic attacks if no depression. I am not talking about frustration or the blues, everyone gets that and does not need a pill.
Panic attacks are hard for most people to understand because they compare it to a anxiety attack they had over something mild. It is totally different and can be just as dangerous as anything when you cannot breathe, you go numb, you cannot control your thoughts, your movements, etc. Feel free to discuss this with your doctor. If he does not get it, get a new doc.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Panic Disorder - I have anxiety, panic attacks, depression. I see my Dr every 4 to 6 weeks for 5 to?
Posted 8 Aug 2011 • 4 answers
Posted 29 Oct 2014 • 1 answer
Posted 13 Jan 2015 • 3 answers
Posted 19 Mar 2015 • 2 answers
Posted 26 Jun 2015 • 3 answers